ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Finite element approximation of a free boundary plasma problem

Cui, Jintao and Gudi, Thirupathi (2017) Finite element approximation of a free boundary plasma problem. In: ADVANCES IN COMPUTATIONAL MATHEMATICS, 43 (3). pp. 517-535.

[img] PDF
Adv_Com_Mat_43-3_517_2017.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://dx.doi.org/10.1007/s10444-016-9495-7


In this article, we study a finite element approximation for a model free boundary plasma problem. Using a mixed approach (which resembles an optimal control problem with control constraints), we formulate a weak formulation and study the existence and uniqueness of a solution to the continuous model problem. Using the same setting, we formulate and analyze the discrete problem. We derive optimal order energy norm a priori error estimates proving the convergence of the method. Further, we derive a reliable and efficient a posteriori error estimator for the adaptive mesh refinement algorithm. Finally, we illustrate the theoretical results by some numerical examples.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Id for Latest eprints
Date Deposited: 10 Jun 2017 04:37
Last Modified: 10 Jun 2017 04:37
URI: http://eprints.iisc.ac.in/id/eprint/57144

Actions (login required)

View Item View Item